Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 10, NWS Midland/Odessa, TX

April 16, 20164 counties in Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 16, 2016, 7:02 PM CDT for 4 counties in Texas. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 16, 2016, 7:02 PM CDT (00:02 UTC)
Expired
Apr 16, 2016, 7:45 PM CDT
In force
43 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crane County, TX, Pecos County, TX, Reagan County, TX, Upton County, TX

The radar

The Midland/Odessa radar (KMAF), 94 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 16, 7:12 PM CDTHAIL 1Mccamey, TX
Apr 16, 7:37 PM CDTHAIL 1.751 S Mccamey, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 16, 4:49 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2016-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2016-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3416 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

885 
WUUS54 KMAF 170002
SVRMAF
TXC103-371-383-461-170045-
/O.NEW.KMAF.SV.W.0010.160417T0002Z-160417T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
702 PM CDT SAT APR 16 2016

THE NATIONAL WEATHER SERVICE IN MIDLAND  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CRANE COUNTY IN WESTERN TEXAS...
  NORTHEASTERN PECOS COUNTY IN SOUTHWESTERN TEXAS...
  SOUTHERN UPTON COUNTY IN WESTERN TEXAS...
  SOUTHWESTERN REAGAN COUNTY IN WESTERN TEXAS...

* UNTIL 745 PM CDT

* AT 701 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GIRVIN...OR
  10 MILES SOUTHWEST OF MCCAMEY...MOVING NORTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MCCAMEY...RANKIN...KING MOUNTAIN...GIRVIN AND UPTON COUNTY AIRPORT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR SOUTHWESTERN
TEXAS.

LAT...LON 3122 10175 3108 10202 3109 10237 3103 10229
      3104 10225 3103 10221 3100 10219 3101 10218
      3100 10217 3091 10235 3110 10254 3150 10221
TIME...MOT...LOC 0001Z 243DEG 19KT 3105 10237 

HAIL...1.00IN
WIND...60MPH
 
$$

29
1 follow-up statement
306 
WWUS54 KMAF 170014
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
714 PM CDT SAT APR 16 2016

TXC103-371-383-461-170045-
/O.CON.KMAF.SV.W.0010.000000T0000Z-160417T0045Z/
CRANE TX-PECOS TX-UPTON TX-REAGAN TX-
714 PM CDT SAT APR 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHEASTERN CRANE...NORTHEASTERN PECOS...SOUTHERN UPTON AND
SOUTHWESTERN REAGAN COUNTIES...

AT 714 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MCCAMEY...
MOVING NORTHEAST AT 30 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
MCCAMEY...RANKIN...KING MOUNTAIN...GIRVIN AND UPTON COUNTY AIRPORT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR SOUTHWESTERN
TEXAS.

LAT...LON 3122 10175 3108 10202 3109 10237 3103 10229
      3104 10225 3103 10221 3100 10219 3101 10218
      3100 10217 3091 10235 3110 10254 3150 10221
TIME...MOT...LOC 0014Z 246DEG 28KT 3112 10216 

HAIL...1.75IN
WIND...70MPH
 
$$

29

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 6:24 PM CDT, 38 minutes earlier.

Area forecast discussion, Apr 16, 6:24 PM CDT, 38 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
624 PM CDT SAT APR 16 2016

.DISCUSSION...
See 00Z aviation discussion below.

&&

.AVIATION...
TS is developing this afternoon but is expected to remain east of
the TAF sites. TS may briefly appear at FST or MAF but will put it
into the TAFs with an AMD if needed. Winds will generally be light
to moderate from a southeasterly to westerly direction.

Hennig

&&

.PREV DISCUSSION... /issued 231 PM CDT SAT APR 16 2016/

DISCUSSION...

A large cutoff low over New Mexico and Colorado today will provide
the opportunity for some rain over the forecast area.  Unfortunately
some of the resulting storms which develop could be severe.  A
dryline over west Texas has been driven eastward into the Permian
Basin this afternoon, and could make it to the eastern fringe of the
forecast area before retreating westward tonight due to strong
height falls with the upper low.  There will be plenty of
instability along and east of the dryline, around 1500 to 2500 J/Kg,
with the atmosphere mainly uncapped during max heating, so a few
storms could develop along the dryline this afternoon.  0 to 6 km
bulk shear will be 50 to 60kt so organized thunderstorms are
expected, some of which could produce hail, due in part to steep mid
level lapse rates of 7 to 8 C/Km.  The nose of a 100kt h25 jet will
begin to nose into the region also, but it appears mid level support
from a well defined shortwave trough will be missing, at least
through 17/00Z.

A strong shortwave trough will wheel around the base of the upper
low tonight, and along with most of the same parameters above,
likely result in widespread thunderstorms developing along the
dryline tonight over the eastern Permian Basin and Lower Trans
Pecos, if not perhaps a little further west over the central Permian
Basin.  Think a linear Mesoscale Convective System will evolve, but
a tornado or two is not outside the realm of possibility as there is
good turning of winds from the surface to h5.  Large hail and
damaging winds will be the main threat, but also heavy rainfall.
Pwats will rise to around 1 inch, and with thunderstorms possibly
training over the Lower Trans Pecos/eastern Permian Basin, rainfall
amounts could total 1 to 3 inches in a short amount of time and
result in flash flooding.  There are some differences on how far
west thunderstorms will develop on the dryline in the model data
tonight, most likely due to how quickly a Pacific cold front
collides with the retreating dryline.  Will favor a slower Pac front
since the cutoff low is still northwest of the forecast area, which
will allow the dryline to move further west before colliding with
the front, which could result in convection developing further west.
But due to these uncertainties, have added the next tier of counties
to the west of the current Flash Flood Watch, which will include
Martin, Midland, Ector and Crane counties.  The threat of severe
storms will diminish late tonight, but the potential for heavy
rainfall/flash flooding could continue through Sunday morning,
especially over the eastern most Permian Basin.

Strong winds are still expected to occur in the Guadalupe Mountains
through this afternoon, and the High Wind Warning will remain
intact.  Also, fire weather concerns are enumerated in the Fire
Weather Discussion below.  The upper low will gradually lift
northward through Tuesday, and could impart slight chances of rain
to the area Sunday night through Monday night.  Fortunately, any
thunderstorms that develop look to stay below severe levels during
this time.  Temperatures will mainly be above normal through next
week, but below normal Monday behind a cold front.  We could see
more rain chances mid next week, but there is not a lot of agreement
amongst models at this time.

FIRE WEATHER...

Critical fire weather conditions with high fire danger will continue
through this evening across the Guadalupe Mountains and southeast
New Mexico Plains where a Red Flag Warning remains in effect.
Relative humidity values across that area have dropped to the 10 to
15 percent range this afternoon, with west to southwest winds
gusting to over 30 MPH across the plains, and upwards of 60 MPH in
the Guadalupe Mountains. Wind gusts will diminish after sunset this
evening, and as relative humidity values begin to recover, fire
weather conditions will improve.  This afternoon, thunderstorms are
possible across the eastern Permian Basin and Lower Trans Pecos,
with a westward expansion of storm coverage expected as the dryline
retreats this evening.  A line of storms is expected to develop from
roughly the central Permian Basin SSW through the Lower Trans Pecos,
with rounds of heavy rain possible as the line moves east through
the early morning.  As much of the west will stay dry, relative
humidity values there could drop to around 10 to 15 percent on
Sunday, though light 20 foot winds will preclude critical fire
weather conditions.  Fire weather conditions look to continue to
improve through the upcoming week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     54  72  51  71 /  80  40  20  30
Carlsbad                       46  73  47  72 /  10   0  10  20
Dryden                         61  84  60  79 /  70  50  30  30
Fort Stockton                  53  80  54  72 /  70  10  20  30
Guadalupe Pass                 44  67  45  65 /  10   0  10  20
Hobbs                          45  72  46  70 /  20  10  20  20
Marfa                          40  72  42  71 /  20  10  10  20
Midland Intl Airport           53  75  53  71 /  70  20  20  20
Odessa                         53  75  53  72 /  60  10  20  20
Wink                           48  80  52  75 /  30  10  20  20

&&

.MAF Watches/Warnings/Advisories...
NM...High Wind Warning until 6 PM MDT this evening for Guadalupe
     Mountains of Eddy County.

     Red Flag Warning until 8 PM MDT this evening for Guadalupe
     Mountains-Southeast Plains.

TX...Flash Flood Watch through Sunday afternoon for Borden-Crane-
     Ector-Glasscock-Howard-Martin-Midland-Mitchell-Pecos-Reagan-
     Scurry-Terrell-Upton.

     High Wind Warning until 7 PM CDT /6 PM MDT/ this evening for
     Guadalupe Mountains.

     Red Flag Warning until 9 PM CDT /8 PM MDT/ this evening for
     Guadalupe Mountains.

&&

99/99/10
Hazardous weather outlook, Apr 16, 4:55 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
455 PM CDT SAT APR 16 2016

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-172200-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
455 PM CDT SAT APR 16 2016 /355 PM MDT SAT APR 16 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE LATER TODAY ACROSS EASTERN PORTIONS OF
THE REGION. SOME STORMS COULD BE STRONG TO SEVERE WITH LARGE HAIL
AND DAMAGING WINDS BEING THE MAIN THREATS. ONE OR TWO TORNADOES
MAY ALSO BE POSSIBLE IN THE STRONGEST STORMS. TORNADO WATCH NUMBER
094 IS IN EFFECT FOR THE EASTERN PERMIAN BASIN AND LOWER TRANS
PECOS...INCLUDING THE CITIES OF MIDLAND AND ODESSA...FOR THIS
AFTERNOON AND EVENING.

THIS EVENING AND OVERNIGHT TONIGHT...THUNDERSTORM CHANCES
INCREASE SIGNIFICANTLY ACROSS THE CENTRAL PERMIAN BASIN AND LOWER
TRANS PECOS AND POINTS EAST WITH THE MAIN CONCERN SHIFTING TO
FLOODING AND FLASH FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT
FOR THESE AREAS BEGINNING THIS EVENING THROUGH SUNDAY MORNING.

HIGH WINDS WILL CONTINUE TO AFFECT THE GUADALUPE MOUNTAINS THROUGH
EARLY THIS EVENING. A HIGH WIND WARNING REMAINS IN EFFECT FOR
THIS AREA.

CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS THE
GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO THROUGH THIS EVENING.
A RED FLAG WARNING REMAINS IN EFFECT FOR THESE AREAS THROUGH THE
EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LOW THUNDERSTORM CHANCES LOOK TO HANG AROUND FOR EASTERN AND
SOUTHERN PORTIONS OF THE REGION THROUGH MUCH OF THE WORK WEEK.
SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING AND OVERNIGHT
TONIGHT GENERALLY ALONG AND EAST OF A LAMESA TO FORT STOCKTON
LINE.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Local storm report, Apr 16, 6:11 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
611 PM CDT SAT APR 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND GST     BIG SPRING              32.25N 101.48W
04/16/2016  E60.00 MPH       HOWARD             TX   PUBLIC

&&

AKL
Local storm report, Apr 16, 6:20 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
620 PM CDT SAT APR 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             BIG SPRING              32.25N 101.48W
04/16/2016  E1.00 INCH       HOWARD             TX   PUBLIC

            DIME TO QUARTER SIZE HAIL REPORTED IN BIG SPRING FROM 610
            TO 620 PM CDT.

&&

AKL
Local storm report, Apr 16, 6:23 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
623 PM CDT SAT APR 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     HAIL             BIG SPRING              32.25N 101.48W
04/16/2016  E1.75 INCH       HOWARD             TX   PUBLIC

            REPORT RELAYED VIA SOCIAL MEDIA.

&&

AKL
Local storm report, Apr 16, 6:45 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
645 PM CDT SAT APR 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     BIG SPRING              32.25N 101.48W
04/16/2016                   HOWARD             TX   BROADCAST MEDIA

            TRAVEL TRAILER BLOWN OVER FROM THUNDERSTORM WIND GUSTS OF
            80 MPH BETWEEN 600 AND 615 PM CDT.

&&

AKL
Special weather statement, Apr 16, 6:48 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
648 PM CDT SAT APR 16 2016

TXZ068>070-075-170015-
REAGAN TX-CRANE TX-UPTON TX-PECOS TX-
648 PM CDT SAT APR 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRANE...NORTHEASTERN
PECOS...UPTON AND WEST CENTRAL REAGAN COUNTIES UNTIL 715 PM CDT...

AT 648 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MCCAMEY...MOVING NORTHEAST AT 45 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MCCAMEY...RANKIN...GIRVIN...KING MOUNTAIN AND UPTON COUNTY AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR SOUTHWESTERN
TEXAS.

LAT...LON 3108 10202 3109 10237 3103 10229 3104 10225
      3103 10221 3101 10219 3101 10217 3092 10234
      3112 10254 3161 10216 3130 10157
TIME...MOT...LOC 2348Z 230DEG 38KT 3120 10225

29
Special weather statement, Apr 16, 6:56 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
656 PM CDT SAT APR 16 2016

TXZ062-063-069-070-170030-
REAGAN TX-GLASSCOCK TX-UPTON TX-MIDLAND TX-
656 PM CDT SAT APR 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UPTON...NORTHERN
REAGAN...SOUTHEASTERN MIDLAND AND GLASSCOCK COUNTIES UNTIL 730 PM
CDT...

AT 656 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NORTH REAGAN FIRE STATION...OR 24 MILES SOUTH OF GARDEN CITY...MOVING
NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GARDEN CITY...MIDKIFF...STILES...NORTH REAGAN FIRE STATION...BIGBY CORNER
AND SAINT LAWRENCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR WESTERN
TEXAS.

LAT...LON 3132 10163 3154 10207 3204 10169 3179 10126
      3160 10127
TIME...MOT...LOC 2356Z 233DEG 21KT 3154 10163

29

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 7:14 PM CDTSpecial Weather StatementMAFScurry46 min
Apr 16, 7:31 PM CDTSpecial Weather StatementMAFGlasscock44 min
Apr 16, 7:33 PM CDTSevere Thunderstorm WarningMAFMitchell, Scurry57 min
Apr 16, 7:37 PM CDTSevere Thunderstorm WarningMAFGlasscock, Reagan, Upton38 min
Apr 16, 7:39 PM CDTSevere Thunderstorm WarningMAFCrane, Pecos, Reagan, Upton51 min
Apr 16, 7:50 PM CDTTornado Warning Tornado observedMAFScurry25 min
Apr 16, 7:57 PM CDTTornado WarningMAFReagan33 min
Apr 16, 7:58 PM CDTSevere Thunderstorm WarningMAFGlasscock, Howard, Mitchell47 min
Apr 16, 8:09 PM CDTFlash Flood WarningMAFCrane, Reagan, Upton3 hr
Apr 16, 8:12 PM CDTSevere Thunderstorm WarningMAFGlasscock, Reagan, Upton48 min
Apr 16, 8:27 PM CDTSevere Thunderstorm WarningMAFCrane, Reagan, Upton48 min
Apr 16, 8:41 PM CDTSevere Thunderstorm WarningMAFMitchell, Scurry43 min
Apr 16, 8:55 PM CDTSevere Thunderstorm WarningMAFPecos50 min
Apr 16, 8:57 PM CDTFlash Flood WarningMAFMitchell, Scurry4 hr
Apr 16, 9:11 PM CDTSevere Thunderstorm WarningMAFReagan49 min
Apr 16, 10:00 PM CDTSpecial Weather StatementMAFReagan45 min
Apr 16, 10:02 PM CDTAreal Flood AdvisoryMAFGlasscock, Reagan3 hr
Apr 16, 10:07 PM CDTSpecial Weather StatementMAFPecos53 min
Apr 16, 10:11 PM CDTSevere Thunderstorm WarningMAFPecos49 min
Apr 16, 11:08 PM CDTSpecial Weather StatementMAFPecos67 min
Apr 16, 11:14 PM CDTAreal Flood AdvisoryMAFBrewster, Pecos, Terrell3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.